Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 79, NWS Tallahassee, FL

August 9, 200812 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Aug 9, 2008, 4:08 AM CDT for 12 counties in Florida; 5 counties in Alabama. It took effect at Aug 9, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2008, 4:08 AM CDT (09:08 UTC)
In effect from
Aug 9, 2008, 12:00 PM CDT
Expired
Aug 9, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 090908
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EDT SAT AUG 9 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR MUCH OF THE
EASTERN FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND AWAY FROM
THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR PORTIONS OF THE INLAND FLORIDA 
PANHANDLE AND FLORIDA BIG BEND DUE TO POTENTIAL LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY LOW LEVEL AIR FOR AUGUST WILL COMBINE WITH
AFTERNOON TEMPERATURES IN THE LOWER TO MIDDLE 90S TO PRODUCE
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ACROSS MUCH OF THE
EASTERN FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND AWAY FROM
THE IMMEDIATE COAST. RESIDUAL DRY AIR STILL LEFT ACROSS THE AREA
ON SUNDAY WILL BRINGS RELATIVE HUMIDITY VALUES BACK DOWN INTO THE
30S ONCE AGAIN DURING THE AFTERNOON AWAY FROM THE COAST. FIRE
WEATHER WATCHES ARE NOW BEING ISSUED FOR SOME INLAND PORTIONS OF
NORTH FLORIDA IN ANTICIPATION OF THESE LOWER RELATIVE HUMIDITY
VALUES.

FLZ019-092015-
/O.CAN.KTAE.FW.A.0067.080809T1800Z-080809T2300Z/
/O.NEW.KTAE.FW.A.0068.080810T1800Z-080810T2300Z/
MADISON-
508 AM EDT SAT AUG 9 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT.

THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THIS AFTERNOON AS
CRITICAL DURATIONS OF RELATIVE HUMIDITY ARE NO LONGER EXPECTED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ009-011-013-016>018-026-027-092015-
/O.UPG.KTAE.FW.A.0067.080809T1800Z-080809T2300Z/
/O.NEW.KTAE.FW.W.0079.080809T1700Z-080809T2300Z/
/O.NEW.KTAE.FW.A.0068.080810T1800Z-080810T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
508 AM EDT SAT AUG 9 2008 /408 AM CDT SAT AUG 9 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO
ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ007-010-012-092015-
/O.UPG.KTAE.FW.A.0067.080809T1800Z-080809T2300Z/
/O.NEW.KTAE.FW.W.0079.080809T1700Z-080809T2300Z/
INLAND WALTON-WASHINGTON-BAY-
408 AM CDT SAT AUG 9 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 35 
PERCENT OR BELOW OR FOUR OR MORE HOURS AWAY FROM THE IMMEDIATE
COAST. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ014-015-092015-
/O.NEW.KTAE.FW.W.0079.080809T1700Z-080809T2300Z/
GULF-FRANKLIN-
508 AM EDT SAT AUG 9 2008 /408 AM CDT SAT AUG 9 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP TO 35 PERCENT OR BELOW OR FOUR OR
MORE HOURS AWAY FROM THE IMMEDIATE COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
1 follow-up statement
000 
WWUS82 KTAE 091810
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT SAT AUG 9 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON FOR SOUTHEAST ALABAMA DUE TO THE COMBINATION OF RELATIVE
HUMIDITIES BELOW 30 PERCENT AND WIND SPEEDS OF 10 MPH...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND
WESTERN FLORIDA BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING FOR PORTIONS OF THE INLAND FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A DRY AIR MASS FOR EARLY AUGUST WILL PRODUCE
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ACROSS SOUTHEAST 
ALABAMA...AND MUCH OF THE EASTERN FLORIDA PANHANDLE AND WESTERN
FLORIDA BIG BEND AWAY FROM THE IMMEDIATE COAST. RESIDUAL DRY AIR
ON SUNDAY WILL KEEP THE POTENTIAL FOR RED FLAG CONDITIONS FOR
PORTIONS OF OUR INLAND FLORIDA ZONES.

ALZ065>069-092300-
/O.EXA.KTAE.FW.W.0079.000000T0000Z-080809T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
110 PM CDT SAT AUG 9 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ009-011-013-016>018-026-027-101130-
/O.CON.KTAE.FW.W.0079.000000T0000Z-080809T2300Z/
/O.CON.KTAE.FW.A.0068.080810T1800Z-080810T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
210 PM EDT SAT AUG 9 2008 /110 PM CDT SAT AUG 9 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH EARLY SUNDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-010-012-014-015-092300-
/O.CON.KTAE.FW.W.0079.000000T0000Z-080809T2300Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
210 PM EDT SAT AUG 9 2008 /110 PM CDT SAT AUG 9 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ019-101130-
/O.CON.KTAE.FW.A.0068.080810T1800Z-080810T2300Z/
MADISON-
210 PM EDT SAT AUG 9 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Aug 9, 2:07 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 9, 2:07 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 AM EDT SAT AUG 9 2008

.SYNOPSIS...
THE LONG WAVE PATTERN ACROSS N AMERICA THIS MORNING TYPIFIES WHAT
WEVE SEEN FOR MUCH OF THE SUMMER. A LARGE UPPER LOW IS SPINNING
OVER NERN ONTARIO WITH A TROUGH DOMINATING MUCH OF THE ERN U.S. THIS
UNSEASONABLY HIGH AMPLITUDE PATTERN HAS ALLOWED ANOTHER COLD FRONT
TO PENETRATE FAR INTO DIXIE. A WEAK WAVE OF LOW PRESSURE DEVELOPED
ON THE FRONT OVER ERN GA ON FRI. W OF THIS LOW, THE FRONT HAS PUSHED
ALL THE WAY TO THE CENTRAL AND NE GULF COAST. AS OF 07Z, THE FRONT
EXTENDED FROM NEAR VLD TO NEAR AAF. THE FRONTAL DISCONTINUITY IS
MOST NOTICEABLE IN THE DEW POINT FIELD. SE OF THE BOUNDARY, DEW
POINTS ARE HOLDING IN THE LOWER 70S AT 40J AND CTY. BEHIND IT WE SEE
UPPER 50S DEW POINTS INTO OUR NRN ZONES AROUND DHN AND ABY. WATER
VAPOR IMAGERY SHOWS THE DEEP LAYER NATURE OF THE DRYING WHICH IS
CONFIRMED BY THE 00Z SOUNDINGS AT KBMX AND KFFC WHERE PRECIPITABLE
WATER VALUES WERE DOWN TO BETWEEN 2/3 AND 3/4 OF AN INCH. ISOLATED
THUNDERSTORMS DEVELOPED IN THE VICINITY OF THE SURFACE LOW DURING
THE EVENING HOURS OVER S CENTRAL AND SE GA, BUT HAVE SINCE
DISSIPATED.

&&

.SHORT TERM...TODAY THROUGH MON.
THERE IS DECENT AGREEMENT AMONG THE MODELS IN THE EVOLUTION OF LARGE
SCALE FEATURES. THE UPPER VORTEX OVER ONTARIO WILL MOVE SEWD TO A
POSITION OVER NEW ENGLAND BY THE END OF THE PERIOD. THIS WILL
MAINTAIN GENERAL TROUGHINESS ACROSS THE ERN U.S. UPSTREAM, A SYSTEM
OFF THE PAC NW COAST WILL MOVE INLAND ACROSS SWRN CANADA AND FLATTEN
THE RIDGE ACROSS THE ROCKIES DURING THIS TIME. AT THE SURFACE, THE
WEAK LOW OVER SE GA WILL REMAIN IN PLACE THROUGH MUCH OF THE DAY
TODAY. THIS WILL PREVENT THE DRIEST OF THE AIR FROM REACHING OUR S
CENTRAL GA AND ERN FL BIG BEND ZONES. STILL, IT WILL BE LESS HUMID
EVERYWHERE AND CERTAINLY NOT FEEL LIKE THE 2ND WEEK OF AUGUST. THE
LOWER HUMIDITY LEVELS WILL ALLOW TEMPS TO CLIMB INTO THE MID 90S
ACROSS MOST INLAND AREAS TODAY...WITH LOWER 90S NEAR THE COAST. WITH
THE FRONT LAGGING ACROSS OUR SE BIG BEND ZONES AND THE HIGHER
MOISTURE THERE, WE WILL LEAVE IN A SLIGHT CHANCE FOR SHOWERS AND
STORMS. THE WRF SHOWS SHOWERS REDEVELOPING OVER OUR S CENTRAL GA
ZONES AS WELL THIS AFTERNOON. THIS IS CERTAINLY POSSIBLE, BUT
DECIDED TO GO WITH A SILENT 10 THERE FOR NOW. WITH DRY AIR IN PLACE
TONIGHT, TEMPS WILL DROP DOWN INTO THE LOWER TO MID 60S ACROSS MANY
INLAND AREAS. THIS WILL BE THE COOLEST NIGHT WEVE SEEN SINCE JUNE
20. FOR SUN, PLENTY OF DRY AIR IS IN PLACE. WE DID GO WITH SLIGHT
CHANCE POPS FOR OUR COASTAL PANHANDLE ZONES AS LOW LEVEL FLOW BACKS
TO SWLY AND MOISTURE INCREASES ENOUGH TO POSSIBLY ALLOW FOR A SEA
BREEZE INDUCED SHOWER OR STORM.

THINGS START TO CHANGE SUN NIGHT AS WARM FRONTOGENESIS EXTENDS EWD
ACROSS DIXIE FROM LOW PRESSURE OVER TX. BY THIS TIME, WE ARE IN NWLY
UPPER LEVEL FLOW AND PASSING SHORT WAVES WILL ENHANCE LIFT ACROSS
THE DEVELOPING BOUNDARY. LOW TO MID LEVEL FLOW INCREASES OUT OF THE
W AND THE PW BEGINS TO RISE. WE BRING IN SLIGHT CHANCE POPS ACROSS
OUR WRN ZONES SUN NIGHT. BY MON, PW WILL BE BACK OVER 2 INCHES AND
WE SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND STORMS RETURN TO THE
FORECAST. POPS ARE GENERALLY 50-60 ON THAT DAY. THE INCREASING
CLOUDS AND SHOWERS WILL KEEP TEMPS FROM RISING OUT OF THE MID TO
UPPER 80S.

.LONG TERM...MON NIGHT THROUGH SAT.
GLOBAL GUIDANCE IN GOOD AGREEMENT AS TO THE LARGE SCALE SYNOPTIC
FEATURES ACROSS THE EASTERN U.S. THROUGH THE MIDDLE OF THE UPCOMING
WORKWEEK. THE LONG TERM PERIOD BEGINS WITH MID LEVEL SHORTWAVE
ENERGY PUSHING EAST FROM THE CENTRAL/SOUTHERN PLAINS TOWARD THE
LOWER MS VALLEY. AT THE SURFACE...FORECAST AREA WILL RESIDE JUST
NORTH OF THE SUBTROPICAL RIDGE AXIS RUNNING ACROSS THE
CENTRAL/SOUTHERN FL PENINSULA INTO THE EASTERN GOMEX. WARM FRONTAL
STRUCTURE/TROUGH WILL EXTEND EAST FROM WEAK LOW PRESSURE OVER TEXAS
ALONG AND JUST NORTH OF THE GULF COAST. WEST AND SOUTHWEST LOW LEVEL
FLOW ON THE SOUTH SIDE OF THIS TROUGH WILL DELIVER PLENTY OF
MOISTURE AND INSTABILITY TO THE NE GULF COAST. THE SHORTWAVE ENERGY
DESCRIBED ABOVE WILL CONTINUE EAST AND OVERSPREAD THE AREA LATER
TUESDAY INTO WEDNESDAY. WITH HIGH MOISTURE LEVELS...LOW LEVEL FOCUS
FROM THE SURFACE TROUGH AND AND THE MID-LEVEL ENERGY AIDING LARGE
SCALE LIFT...INGREDIENTS ARE THERE FOR A WETTER AND CLOUDIER PERIOD
TUESDAY INTO WEDNESDAY. GUIDANCE THEN BEGINS TO DIVERGE SOMEWHAT
INTO THE END OF THE WEEK WITH THE ECMWF SHOWING MORE IN THE WAY OF
MID/UPPER LEVEL RIDGING BUILDING BACK ALONG THE NORTHERN GULF COAST.
GFS A BIT MORE STUBBORN TO LIFT THE UPPER LEVEL TROUGHING TO THE
NORTH. DIFFERENCES TO THE OVERALL FORECAST WOULD BE MINOR AS ECMWF
RIDGING IS NOT STRONG ENOUGH TO CAUSE SIGNIFICANT CONVECTIVE
SUPPRESSION. UNTIL THERE IS BETTER AGREEMENT WILL FORECAST
CONDITIONS CLOSE TO CLIMO FOR MID AUGUST THURSDAY INTO SATURDAY
WITH CHANCE POPS FOR MAINLY AFTERNOON/EVENING STORMS AND TEMPS IN
THE UPPER 80S AND LOWER 90S.

&&

.MARINE...TODAY THROUGH WED.
A GENERAL WNW WIND THIS MORNING WILL BACK TO W LATER TODAY. SEAS
AROUND 3 FT WILL GRADUALLY SUBSIDE. WINDS AND SEAS WILL THEN REMAIN
LOW FROM TONIGHT THROUGH THE WEEKEND AS THE GRADIENT RELAXES. WINDS
AND SEAS WILL BOTH INCREASE EARLY NEXT WEEK AS THE GRADIENT TIGHTENS
ONCE AGAIN BETWEEN A RIDGE OF HIGH PRESSURE TO OUR S AND THE FRONTAL
SYSTEM TO OUR N. CAUTION CONDITIONS ARE NOT ANTICIPATED AT THIS
TIME. HOWEVER, SUSTAINED WINDS COULD BE AROUND 15 KT AT TIMES FROM
MON-WED, GENERALLY OUT OF THE SW.

&&

.AVIATION...SKIES ARE MOSTLY CLEAR ACROSS MOST OF THE AREA THIS
MORNING. JUST A FEW SCT CLOUDS AROUND 5KFT TOWARD THE KVLD TERMINAL.
MAY STILL SEE SOME MINOR VIS RESTRICTIONS DEVELOP TOWARD
SUNRISE...HOWEVER SHOULD GENERALLY BE IN THE 4-6SM RANGE. QUIET DAY
FOR AUGUST EXPECTED AT ALL TERMINALS. FEW-SCT CU FIELD DEVELOPS LATE
MORNING INTO THE AFTERNOON BUT SHOULD REMAIN DRY ALL TERMINALS AS
CONVECTION IS HELD IN CHECK BY VERY DRY AIR ALOFT. WILL MENTION CB
IN THE VLD TAF DURING THE AFTERNOON FOR THE POTENTIAL OF A FEW
STORMS DEVELOPING TO THEIR EAST...BUT ONLY A SLIGHT CHANCE ANY WOULD
EFFECT THE TERMINAL.

&&

.FIRE WEATHER...
DRY AIR WILL CONTINUE TO FILTER SOUTHWARD ACROSS THE AREA THIS
MORNING AND ALSO BE AIDED BY DRY AIR MIXED DOWN FROM ALOFT THIS
AFTERNOON. COMBINED WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED
ACROSS MUCH OF THE EASTERN FL PANHANDLE AND WESTERN FLORIDA BIG BEND
AWAY FROM THE IMMEDIATE COAST THIS AFTERNOON AND EARLY EVENING. THE
EASTERN FLORIDA BIG BEND MAY SEE AN HOUR OR TWO OF NEAR CRITICAL
READINGS BUT EXTENDED DURATIONS DO NOT APPEAR LIKELY. RELATIVE
HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BRIEFLY BELOW CRITICAL
LEVELS ACROSS PORTIONS OF SE AL AND SW GA THIS AFTERNOON. AT THIS
TIME WIND SPEEDS ARE EXPECTED TO REMAIN LOW ENOUGH TO KEEP RED FLAG
WARNING CONDITIONS FROM BEING MET IN THESE AREAS...HOWEVER IT WILL
BE A VERY CLOSE CALL ACROSS PORTIONS OF SE AL AND THE SITUATION WILL
NEED TO BE MONITORED CLOSELY THROUGH THE DAY. RESIDUAL DRY AIR STILL
LEFT ACROSS THE AREA WILL BRINGS RELATIVE HUMIDITY VALUES DOWN INTO
THE 30S ONCE AGAIN FOR SUNDAY AFTERNOON AWAY FROM THE COAST. FIRE
WEATHER WATCHES ARE NOW BEING ISSUED FOR SOME INLAND PORTIONS OF
NORTH FLORIDA. MOISTURE LEVELS INCREASE SUBSTANTIALLY FOR THE EARLY
PART OF THE UPCOMING WORK WEEK WITH RELATIVE HUMIDITY VALUES
REMAINING WELL ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  95  64  94  70  89 /  00  00  10  10  50
PANAMA CITY  91  71  89  74  86 /  00  00  20  20  60
DOTHAN       93  63  92  69  86 /  00  00  10  20  60
ALBANY       95  65  94  68  89 /  00  00  05  10  50
VALDOSTA     95  66  93  69  89 /  10  05  05  10  50
CROSS CITY   93  67  91  70  87 /  20  05  10  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 17-23Z TODAY FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...GADSDEN...GULF...FRANKLIN...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...WAKULLA...
     WASHINGTON.
     FIRE WEATHER WATCH SUN AFTERNOON FOR THE FOLLOWING ZONES:
     CALHOUN...GADSDEN...HOLMES...JACKSON...JEFFERSON...LEON...
     LIBERTY...MADISON...WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION/FIRE WX/LONG TERM...MROCZKA
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 8, 4:32 AM CDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT FRI AUG 8 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090600-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
532 AM EDT FRI AUG 8 2008 /432 AM CDT FRI AUG 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
EASTERN PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL SINK SLOWLY SOUTH
ACROSS THE FORECAST AREA THROUGH THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BREAK OUT ALONG AND TO THE SOUTH OF
THIS BOUNDARY THROUGH THE DAY. THE BEST CHANCES FOR SHOWERS AND
STORMS WILL BE ACROSS THE SOUTHERN HALF OF THE AREA WITH NORTHERN
ZONES BEGINNING TO DRY OUT DURING THE AFTERNOON. A FEW OF THE
STORMS ACROSS THE EASTERN FLORIDA PANHANDLE...FLORIDA BIG BEND AND
EXTREME SOUTHERN GEORGIA MAY BE ON THE STRONG TO POTENTIALLY
SEVERE SIDE LATER THIS MORNING INTO THE AFTERNOON HOURS. THE MAIN
THREAT FROM THESE STORMS WILL BE LOCALIZED DAMAGING WIND AND
FREQUENT LIGHTNING. STORMS SHOULD DIMINISH AND PUSH SOUTHWARD OUT
OF THE FORECAST AREA THIS EVENING AS DRIER AIR INVADES FROM THE
NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DRIER AIR ARRIVING BEHIND TODAYS COLD FRONT IS ANTICIPATED TO
COMBINE WITH WARM AFTERNOON TEMPERATURES IN THE LOWER 90S TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE INLAND
FLORIDA PANHANDLE AND FLORIDA BIG BEND SATURDAY AFTERNOON AND
EARLY EVENING.

AFTER A GENERALLY DRY WEEKEND PERIOD...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE AGAIN DURING THE FIRST PART OF THE
UPCOMING WORK WEEK AS LOW PRESSURE TRACKS INTO THE SOUTHEASTERN
UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS MAINLY THE FLORIDA BIG
BEND LATER THIS MORNING INTO THE EARLY EVENING. SPOTTERS ARE ASKED
TO SELF ACTIVATE ACROSS THIS REGION IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:08 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 2 more24 hr

Nearby

Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.